MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519361
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2023.During the procedure, the electrode detached.It was unknown if the electrode detached inside the patient; however, the physician expects the tip to pass naturally through the patient if it did.The procedure was completed with another orise proknife.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of the electrode detachment.Block e1: initial reporter facility name: (b)(6) hospital.City: (b)(6).
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: medical (b)(6) hospital.Block h2: correction e1: initial reporter phone and fax numbers have been corrected.Imdrf device code a0501 captures the reportable event of the electrode detachment.Block h10: investigation results the returned orise proknife device was analyzed, and visual evaluation noted that the electrode was not visible.However, it was found that the electrode tip was detached from the device during microscopic evaluation.No other issues were noted.The reported event was confirmed.Based on all available information, it is possible that the electrode detachment was caused by the manipulation, patient's anatomy, or technique used during the procedure.The evidence suggests that the electrode tip broke due to excessive force applied.Therefore, the most probable root cause of the reported event is adverse event related to procedure.
 
Event or Problem Description

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17966217
Report Number3005099803-2023-05507
Device Sequence Number7669939
Product Code KNS
UDI-Device Identifier08714729999898
UDI-Public08714729999898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberM00519361
Device Catalogue Number1936
Device Lot Number0032370208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown